Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 111, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 30, 2017, 4:06 AM EDT. It took effect at Sep 30, 2017, 5:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2017, 4:06 AM EDT (08:06 UTC)
- In effect from
- Sep 30, 2017, 5:00 PM EDT
- Expired
- Oct 1, 2017, 1:35 AM EDT
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
326 WHUS71 KBOX 300806 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 AM EDT SAT SEP 30 2017 ANZ256-301615- /O.NEW.KBOX.SC.Y.0111.170930T2100Z-171001T0600Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 406 AM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SUNDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-301615- /O.NEW.KBOX.SC.Y.0111.170930T2100Z-171001T0600Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 406 AM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SUNDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
046 WHUS71 KBOX 301507 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1107 AM EDT SAT SEP 30 2017 ANZ256-302315- /O.CON.KBOX.SC.Y.0111.170930T2100Z-171001T0600Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1107 AM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-302315- /O.CON.KBOX.SC.Y.0111.170930T2100Z-171001T0600Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1107 AM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
034 WHUS71 KBOX 302014 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 414 PM EDT SAT SEP 30 2017 ANZ235-237-302115- /O.CAN.KBOX.SC.Y.0111.170930T2100Z-171001T0600Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 414 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE NO LONGER EXPECTED TO REACH 25 KT. SEAS EXPECTED TO REMAIN LESS THAN 5 FEET. $$ ANZ256-010415- /O.CON.KBOX.SC.Y.0111.170930T2100Z-171001T0600Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 414 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
998 WHUS71 KBOX 010135 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 935 PM EDT SAT SEP 30 2017 ANZ256-010600- /O.CON.KBOX.SC.Y.0111.000000T0000Z-171001T0600Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 935 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
769 WHUS71 KBOX 010535 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 135 AM EDT SUN OCT 1 2017 ANZ256-010645- /O.CAN.KBOX.SC.Y.0111.000000T0000Z-171001T0600Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 135 AM EDT SUN OCT 1 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE, THE SMALL HAVE ADVISORY HAS BEEN CANCELLED. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 4:05 AM EDT, 1 minute earlier.
Area forecast discussion, Sep 30, 4:05 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Taunton MA
405 AM EDT Sat Sep 30 2017
.SYNOPSIS...
A fast moving low pressure system will bring a round of showers
and thunderstorms as well as unseasonably cool temperatures today.
Large high pressure will bring dry weather with cool nights and
mild afternoons Sunday, Monday and Tuesday. As the high drops
south of our region, unseasonably warm afternoons are expected
Wednesday and Thursday. Dry weather expected for the upcoming
week, other than perhaps a few brief showers sometime Thursday
into early Friday as a cold front crosses the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
*/ Highlights...
- Threat of thunderstorms and associated downpours over
S-coastal New England, over the S waters especially, as well
as potentially over adjacent E MA waters
- Potential for seeing 0.50 up to an one-inch of rainfall in a
short period of time, more specifically, around RI and
S-coastal MA and across the S-waters
- In addition, there is the potential risk of waterspouts over
the S-waters associated with thunderstorms
*/ Discussion...
Low shifting S/W emerging over warmer ocean waters. Continued
movement offshore along with the associated positively-tilted
trof axis, attendant vigorous shortwave, robust dynamics, and
cold pool aloft over the warmer ocean waters, the low latches
into low-level warm-moist higher theta-E air S/E offshore,
evolving into an inverted trough before merging with the off-
shore sub-tropical axis well S/E.
For our region, anticipating widespread rain with embedded
heavier showers and thunderstorms the greatest risk of which is
across immediate S-coast of RI and MA and adjacent S-waters.
Worthy of note is that thunderstorm threats may also emerge
along the immediate E-waters off MA where ocean waters are
warmer. Looking at impacts evolving this morning and lingering
through the day as E flow increases towards the inverted trof
resulting in persistent low-level convergence.
While winds are generally light, can't rule a localized increase
in E-flow via developing convection. Perhaps a local enhancement
in 0-1 km shear / helicity lending in some storm rotation. Worthy
of watching beneath the cold pool with lapse rates steepening
(6-7 C/km) as LCLs remain low, can't rule out rotating storms
per hodograph profile with the threat of waterspouts as instability
builds up to 1k J/kg. Have at a minimum prevailed with gusty E
winds on up around 20-25 mph.
Similar observations of briefly rotating storms were made overnight
across the E Great Lakes during the low transition S/W. Already
signals emerging with convection emerging S of Montauk NY early
this morning.
Additional concern that with any developing low-topped convection,
potentially rotating, that there is the risk of downpours. This
in addition to the possibility of graupel / small hail given how
cold it is aloft, low wet-bulb freezing level heights, and the
likelihood of moisture being lofted pretty high up per expected
dynamics and strong omega forcing.
Have enhanced thunderstorm wording over the S-coast of RI and
MA, especially around Block Island, as well as across the
adjacent E waters of MA. Also collaborated with SPC, WPC, and
OKX on risks and impacts in associated outlooks.
NCAR ensembles and HRRR TLE have come more in line with the trends
exhibited overnight from the HRRR / RAP / RPM. Convection beginning
to blossom and is likely to persist through much of today. Continued
high probabilities of 0.50 and 1.00 rainfall amounts, potentially
within an hour if not storm total.
Activity clearing out towards late in the day. The cold airmass
aloft and abundance of clouds with a breezy E onshore flow, it
will surely feel like Autumn and not more like Summer as of late.
Highs only into the 50s with the widespread wet weather, perhaps
only into the upper 40s along the high terrain.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight...
Gradually clearing out, scattered mid to high ceilings perhaps
lingering. High pressure building in from the W with N flow
prevailing E of the 1030+ surface high. Best chance of clearing
across N/W MA with the cold pool aloft persisting overhead with
light winds. There is the chance of frost over N/W areas of MA.
Held off on headlines and will mention in the hazardous weather
outlook. Antecedent rains earlier during the day, subsequent
higher surface dewpoints, with favorable environment of
radiational cooling, temperatures drop into the 30s and there is
the threat of dew / fog formation.
Sunday...
High pressure in control. Clear conditions. Beginning to warm
aloft with the high shifting slightly E. Will lean with the
warmest of forecast guidance given the light winds, potential
sea-breezes along the coast. Highs into the 60s with a few
places likely observing highs in and around 70 degrees.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights...
* Cool nights and mild days Sun night through Tue
* Unseasonably warm afternoons Wed and Thu
* Dry next week other than perhaps a few brief showers Thu/Fri am
Details...
Sunday night...
High pressure in control will bring mainly clear skies/light winds
and an ideal night of radiational cooling. Lows Sun night should
bottom out in the middle to upper 30s in the normally coolest
outlying locations, where some patchy frost is possible. The rest of
the region should see lows mainly in the lower to middle 40s.
Monday and Tuesday...
Anomalous upper level ridge 2+ standard deviations above normal
builds across the region. At the surface, relatively strong high
pressure will build south from Quebec. This will act to offset the
ridging to some degree and result in cool nights and mild
afternoons. Lows will mainly be in the 40s with highs in the upper
60s to the lower 70s Mon/Tue. Light winds will make it feel quite
comfortable outside during both afternoons.
Wednesday through Friday...
High pressure moves off the coast allowing for the anomalously high
height fields to be realized at the surface. High temps on both Wed
and Thu should be well up into the 70s to the lower 80s away from
any localized marine influence. A cold front may bring a few brief
showers sometime Thu/early Fri with perhaps somewhat cooler temps by
Fri.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...High confidence.
Today...
Conditions lowering to MVFR W to E with -RA. Pockets of IFR,
mainly high terrain. Greater threat of TSRA along the S-coast
and over BID / MVY / FMH. Can't rule out BOS, will have to
monitor closely. +RA possible along with small hail. E winds on
the increase throughout, gusts up to 20-25 kts forecast.
Tonight...
MVFR eroding, becoming VFR towards SKC. Winds becoming N and
diminishing. IFR FG threats towards morning possible across the
N/W interior.
KBOS TAF...TSRA risk over the waters adjacent to the terminal.
Low to moderate confidence at this time so did not prevail in
TAF. Sea-breeze possible Sunday.
KBDL TAF...MVFR with -RA developing today, clearing this evening
and overnight.
Sunday...
VFR. Light winds. Possible sea-breezes along the coast.
Outlook /Sunday through Wednesday/...
Sunday through Wednesday...High confidence in mainly VFR
conditions.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...High confidence.
E winds increasing with gusts to 20-25 kt possible, especially
S coastal waters. SCAs posted accordingly as seas build to 5
feet over the S-waters. Widespread rain with thunderstorm
threat, again, especially over the S-waters.
Also worth noting that with the threat for thunderstorms and
locally heavy downpours, there is the threat of graupel / small
hail, as well as the risk of waterspouts. So a heads up for
mariners for today.
Will see winds turn N and diminish into tonight as high pressure
settles over the waters into Sunday.
Outlook /Sunday through Wednesday/...
Sunday through Wednesday...High confidence. Large high pressure in
control should generally keep winds/seas below small craft advisory
thresholds. We may see some easterly swell bring marginal 5 foot
seas into some of our outer-waters Monday night or Tuesday.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 2 AM EDT
Sunday for ANZ235-237-256.
&&
SYNOPSIS...Frank/Sipprell
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...Frank
AVIATION...Frank/Sipprell
MARINE...Frank/SipprellHazardous weather outlook, Sep 30, 3:36 AM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 336 AM EDT Sat Sep 30 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-010745- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 336 AM EDT Sat Sep 30 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, and Rhode Island. .DAY ONE...Today and Tonight. Patchy frost is possible across the normally coolest outlying locations of western MA very late tonight into early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Patchy frost is again possible across the normally coolest outlying locations of western MA very late Sunday night into early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-010745- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 336 AM EDT Sat Sep 30 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 5:37 AM EDT | Special Weather Statement | BOX | Essex | 38 min |
| Sep 30, 6:04 AM EDT | Areal Flood Warning | BOX | Essex, Suffolk | 116 min |
| Sep 30, 6:07 AM EDT | Flash Flood Warning | BOX | Essex, Suffolk | 113 min |
| Sep 30, 6:24 AM EDT | Special Weather Statement | BOX | Suffolk | 51 min |
| Sep 30, 6:28 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Suffolk | 47 min |
| Sep 30, 6:32 AM EDT | Special Marine Warning | BOX | 43 min | |
| Sep 30, 8:00 AM EDT | Areal Flood Advisory | BOX | Middlesex, Suffolk | 2 hr |
| Sep 30, 9:00 AM EDT | Areal Flood Advisory | BOX | Norfolk, Plymouth, Suffolk | 2 hr |
| Sep 30, 9:24 AM EDT | Special Weather Statement | BOX | Suffolk | 66 min |
| Sep 30, 1:32 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Washington | 118 min |
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.